MAUDE Adverse Event Report: MEDTRONIC IRELAND VALIANT CAPTIVIA - CW; SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT

MEDTRONIC IRELAND VALIANT CAPTIVIA - CW; SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT
Model Number VAMC4238C150TU
Medical Device Problem Code Leak/Splash (1354)
Health Effect - Clinical Code Injury (2348)
Date of Event 08/18/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Film evaluation summary: the exact cause of the reported events could not be determined from the returned film report.Films during 2014 implant of the valiant captivia for repair of the distal type i endoleak were not returned, and images during the recent intervention for treatment of the reported type iiib endoleak and aaa were also not available for review.The reported endoleak type and cause could not be determined; this appeared most likely to have been a fabric tear or junctional endoleak.The cause of the reported patient paralysis occurring 2 hours post-procedure also could not be determined.It is possible that patient anatomy and extended stent graft coverage from the lsa to the common iliac arteries may have led to the paralysis.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
An endurant iis stent graft system was implanted in a patient for the endovascular treatment of a 56 mm abdominal aortic aneurysm.A valiant navion stent graft system was also implanted during the procedure for treatment of a thoracic type iiib endoleak.A talent stent graft system was previously implanted in the patient for the endovascular treatment of a thoracic aortic aneurysm and a bypass to the visceral vessels was also reported to have been carried out.A valiant captivia stent graft was also implanted in the patient for treatment of a type ib endoleak.The type iiib endoleak originated from the previously implanted valiant captivia and talent stent graft systems.It was reported the endurant iis system was implanted infrarenally and then the navion valiant system was implanted.It was reported that the procedure went well, however, two hours post-procedure it was reported that the patient was paralyzed.As per the physician, the cause of the paralysis was due to the patient¿s anatomy.It was reported that the csf drain was implanted prior to the procedure but due to the length of the coverage required (from the lsa to common iliac arteries bilaterally), the patient became paralyzed.The cause of the type iiib endoleak is unknown.No additional clinical sequelae were reported and the patient is being monitored.

Brand Name
VALIANT CAPTIVIA - CW
Common Device Name
SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT
Manufacturer (Section D)
MEDTRONIC IRELAND
parkmore business park west
galway
MDR Report Key9007379
Report Number9612164-2019-03895
Device Sequence Number2622727
Product Code MIH
UDI-Device Identifier00643169346703
UDI-Public00643169346703
Combination Product (Y/N)N
Initial Reporter StateAZ
Initial Reporter CountryUS
PMA/510(K) Number
P100040
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2014
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 09/12/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/21/2015
Device Model NumberVAMC4238C150TU
Device Catalogue NumberVAMC4238C150TU
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/19/2019
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/18/2019
Initial Report FDA Received Date09/12/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age64 YR